MAUDE Adverse Event Report: ETHICON INC. MCRYL VIO 36IN 0 S/A CTX; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL VIO 36IN 0 S/A CTX; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y398H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pc (b)(4).A manufacturing record evaluation was performed for the finished device lot number pjz880 and no non-conformances related to the reported complaint condition were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: any plans in place to remove the needle piece in the future? - we are not aware of any plans to remove the piece of needle if retained, what is the surgeon¿s opinion of consequences to the patient? - unknown.The surgeon is not an independent contractor.What was the size of the needle used? - 48 mm was more than half the needle retained in the patient? - no, only 2 mm.Procedure and event date? - c-section (as stated below) (b)(6) 2020 this medwatch report is in response to receipt of facility report # 0300360000-2020- 8024.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a c-section on (b)(6) 2020 and suture was used.During the procedure, after closure, it was noted that the tip of a suture needle had broken off.It was too small of a piece to use x-ray or find it on wound exam.The nurse estimated that the size of the broken tip was at less than 2 mm.There were no adverse patient consequences reported.No additional information was provided.

Brand Name
MCRYL VIO 36IN 0 S/A CTX
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11076856
Report Number2210968-2020-10320
Device Sequence Number19492158
Product Code GAN
UDI-Device Identifier10705031059092
UDI-Public10705031059092
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberY398H
Device Catalogue NumberY398H
Device Lot NumberPJZ880
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2020
Initial Report FDA Received Date12/28/2020
Patient Sequence Number1
Patient Age28 YR
Patient Weight78